Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 108, NWS Shreveport, LA

July 5, 2002Lincoln Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 5, 2002, 4:37 PM CDT for Lincoln Parish, Louisiana. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2002, 4:37 PM CDT (21:37 UTC)
Expired
Jul 5, 2002, 5:00 PM CDT
In force
23 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Lincoln Parish, LA

The radar

The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 4:40 PM CDTThunderstorm Wind 70 ESimsboro, LANumerous trees down.
Jul 5, 4:40 PM CDTThunderstorm Wind 68 ESimsboro, LANumerous trees down. A tree also fell on an 18-Wheeler on Interstate 20.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1706 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WUUS54 KSHV 052137
SVRSHV
LAC061-052200-
/NEW.KSHV.SV.W.0216.052132-052200/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 PM CDT FRI JUL 5 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 500 PM CDT

* AT 432 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF RUSTON...    
  MOVING SOUTHWEST AT 10 MPH. ANOTHER SEVERE THUNDERSTORM WAS ABOUT
  8 MILES NORTH OF SIMMSBORO MOVING TO THE SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  SIMMSBORO AT 436 PM CDT
  RURAL SOUTHWEST LINCOLN PARISH ALONG HIGHWAY 507 THROUGH 500 PM
  CORINTH AT 440 PM. 

THE THUNDERSTORMS WILL PRODUCE LARGE HAIL TO NEAR NICKEL SIZE AND
STRONG AND POSSIBLY DAMAGING WINDS TO NEAR 65 MPH. DO NOT REMAIN 
OUTSIDE NEAR THUNDERSTORMS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  LINCOLN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 500 PM CDT.

LAT...LON 3270 9284 3247 9286 3252 9259 3274 9259
          3275 9274

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:45 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 5, 2:45 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT FRI JUL 5 2002

WEAK PVA AXIS LOCATED ACROSS CWA FROM SOUTHEAST OKLAHOMA INTO NORTH
CENTRAL LOUISIANA EXPECTED TO MOVE VERY LITTLE NEXT COUPLE DAYS. ETA
WANTS TO SHIFT THIS FEATURE INTO EAST TEXAS BY SATURDAY NIGHT BUT
WEAKENS IT. NOT A LOT OF CONVECTION ASSOCIATED WITH THE WAVE...BUT
ENOUGH TO GIVE A SMALL POP. WILL CARRY THE POP INTO EAST TEXAS BY
SATURDAY NIGHT...GIVING MODEL SOME CREDIT. OTHER THAN THIS...NO
CHANGES EXPECTED UNTIL SURFACE FRONT NEARS AREA WEDNESDAY. EXTENDED
MODELS HINTING AT FRONT STALLING AND NOT CROSSING CWA...SO FURTHER
POP ADJUSTMENTS MAY BE NEEDED IF THIS TREND CONTINUES IN LATER RUNS.

TEMPS SHOWING SLOW WARMING NEXT COUPLE DAYS...SO WILL RAISE HIGHS
SLIGHTLY ON SATURDAY AND CONTINUE MID 90S FOR SUNDAY. TREND IS
EVIDENT..AS TODAYS TEMPS A DEGREE OR TWO WARMER...ESPECIALLY EAST
HALF OF AREA...DESPITE THE ADDITIONAL CLOUD COVER.

PRELIMS...

SHV 074/095 074/094 074 1212
MLU 074/095 074/094 074 2212
TXK 074/094 074/094 074 1222
TYR 074/094 074/094 074 0222
LFK 073/094 073/094 074 0222

.SHV...NONE.

14

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.